MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120408
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy coil (glx120408, lot 31035653) failed to detach.The enpower control cable (ecb00018200, 30978852) was changed to a new one, but again did not detach.There was a 15-minute procedural delay due to the event.The procedure was successfully completed.Additional event information received on 25-jun-2024 indicated that the galaxy coil was inside the aneurysm and the user started to detach it, he took the enpower control cable, connect system, but system ready light was not on, he changed for new cable (same lot as previous) and same thing system ready light was not on and he couldn¿t detach the coil.There was no alternative coil so he needed to use competitor product.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section d4.The expiration date is not available at time of reporting.Section h4.The manufacture date is not available at time of reporting.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch: b4, b5, d4, g3, g6, h2, h5, h6 and h11.Complaint conclusion: as reported by the field, during a coil embolization, a galaxy coil (glx120408, lot 31035653) failed to detach.The enpower control cable (ecb00018200, 30978852) was changed to a new one, but again did not detach.There was a 15-minute procedural delay due to the event.The procedure was successfully completed.Additional event information received on 25-jun-2024 indicated that the galaxy coil was inside the aneurysm and the user started to detach it, he took the enpower control cable, connect system, but system ready light was not on, he changed for new cable (same lot as previous) and same thing system ready light was not on and he couldn¿t detach the coil.There was no alternative coil so he needed to use competitor product.There was no patient injury reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31035653 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #h6 the device was returned to cerenovus for further evaluation.A non-sterile galaxy g3 xsft 4mm x 8cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was outside of the introducer.No other damages were found.The device was inspected under microscopic magnification, and the embolic coil was found still attached to the resistance heating (rh).The distal outer sheath had not been softened, indicating that the detachment process was not initiated.Some residues of dried blood were found in the coil.The electrical resistance of the galaxy g3 device was measured with a multimeter, it measured 53.2 ohms o, which is within the specification range.Also, the device was connected to a lab sample detachment control box (dcb), and to a received enpower control cable, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.The issue documented that the coil failed to detach could not be confirmed since the device met the electrical specification range.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.A manufacturing record evaluation was performed for the finished device 31035653 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19694402
Report Number3008114965-2024-00670
Device Sequence Number7117528
Product Code KRD
UDI-Device Identifier10886704077732
UDI-Public(01)10886704077732(11)230411(17)260331(10)31035653
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberGLX120408
Device Lot Number31035653
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/23/2024
07/25/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date07/24/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE
Patient SexUnknown